MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25REC W/RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25REC W/RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX25REC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the blood was dripping out of the fibre bundle and outlet port.At approximately 30 minutes after starting cardiopulmonary bypass, blood was noted to be dripping from the port/opening below the blood inlet.They were unsure where the blood was coming from, therefore, they placed some bone wax along some seams to look for changes.There was no change in the blood drip rate, and did not seem to be any failure of the oxygenator.There was no harm to patient; hence, the oxygenator was not changed out and a close monitoring was done for oxygenator failure and increase bleeding.There was a blood loss of less than 100 mls.The product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on july 15, 2021.  a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information ).H6 (identification of evaluation codes 4114, 3221, 4315).Type of investigation: 4114 - device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The affected sample was not returned for evaluation and the lot number was unknown.A sufficient investigation could not be carried out and the definitive cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted, to fda in accord with applicable regulations.  upon further investigation of the reported event.The following information is new and/or changed: e1: (initial reporter, updated establishment name).G3: (date received by manufacturer).G6: (indication that this is a follow-up report).H2: (follow-up, due to correction and additional information).A third follow-up will be submitted, upon completion of the investigation and/or submission of new information.Thus, tcvs references conclusions code 11).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX25REC W/RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key12177067
Report Number1124841-2021-00170
Device Sequence Number1622337
Product Code DTZ
UDI-Device Identifier00699753450462
UDI-Public(01)00699753450462
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25REC
Device Catalogue NumberN/A
Device Lot NumberNOT AVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer08/03/2021
09/03/2021
09/24/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/26/2021
09/20/2021
09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1